Need help/advice

Discussion Board Forums General Discussion Need help/advice

Viewing 15 posts - 16 through 30 (of 31 total)
  • Author
    Posts
  • #81265
    marions
    Moderator

    Mary….Some people do not tolerate the full dose of irinotecan. As it had been done in your case, the physician then reduces the dose.
    Hugs and tons of good wishes are heading your way.
    Marion

    #81264
    mcwgoat
    Participant

    Marion, thanks for the warm wishes. I was starting to feel down with all these setbacks but once again you all have encouraged me to push on. Although I don’t really know anyone personally, I do feel like you are all my extended family and I can lean on you when needed.

    Willow, thanks for letting me know about your sister. I was starting to think no one else had been on irinotecan and it’s good to heR your sister is and tolerating it well. I got reduced dose yesterday so maybe I won’t be so bad wit the side effects.

    Once again, I can’t thank you all enough for kind, caring ways and words.

    Peace & Love,
    Mary

    #81263
    willow
    Participant

    Mary,
    You really are amazing. Glad to hear of the small successes in your energy level. You truly are blessed to have your daughter and son in law supporting you. My sister just started irinotecan (by itself) at a reduced dose (due to history if low platelets from other previous chemos) a few weeks ago and is doing ok.. Fatigue but not severe. She naps a lot. Just wanted you to know you’re not alone in this situation.
    Willow

    #81262
    marions
    Moderator

    Fantastic to hear, Mary.
    Hugs,
    Marion

    #81261
    lainy
    Participant

    Yea, Mary, getting out of bed is a great place to start. I am not being funny, it is the truth! I hope each day gets better and better. Always thinking of you!

    #81260
    mcwgoat
    Participant

    Hi Everyone,

    Thanks for all the advice. I do take steroids as a pre-med to my treatment and then for two days after my treatment. The dose for the irinotecan had to be lower because of my liver blood work. Although the number are coming down nicely they’re not . Emend is also part of my pre-med to treatment.

    I’ll see how it goes since I had chemo yesterday. I feel good and was able to get out of bed this monirng.

    Love & Peace to All,
    Mary

    #81259
    middlesister1
    Moderator

    Mary,

    I would second Carl’s suggestion. The steroids were the key to successful chemo for my mother; we were ready to call it quits after the first round (Gem/Cis). However, by giving the IV Emend during the treament, and also dexamethesone pills on the day of treatment and the following 3 days, she was able to go off all other nauseau drugs and tolerated the treatments well.

    Catherine

    #81258
    scheitrumc
    Participant

    Mary,

    Ask your doctor about adding steroids to your treatment plan. It really helps with fatigue. My wife was not on irinotecan. She was on Gem/cis and after cycle 5, she was getting more nauseous and more fatigued. The doctor switched her to Emend for the nausea and introduced a steroid during the infusion days. The combination helped her get through 3 more cycles with much less difficulty.

    Carl

    #81257
    kris00j
    Participant

    Mary,
    Hoping things improve soon. I’m thinking and praying for you.

    #81256
    mcwgoat
    Participant

    Hi Everyone,

    Thanks for your advice and warm thoughts. I’m feeling better today. The doctor gave me a different anti-nausea med and it seems to be helping me. One day at a time right?

    This is such a terrible disease and can just make you so weak. It’s hard to push on. I pray for everyone every morning and evening in my prayers. And of course our caregivers who give up so much to be there for us. I don’t know what I would do without my daughter and son-in-law. My daughter has given up her job to be with me all the time so my son-in-law has become responsible for supporting them completely. It’s not easy but they never complain. God Bless them!

    Please continue to keep me in your prayers and pray that I can get stronger and fight this horror of a disease.

    I would love to hear from others who are on gemcitabine and irinotecan and what their experiences are with these two drugs. It seems irinotecan has kicked my butt!!!

    Please – all your advice is very much appreciated and needed!

    Peace,
    Mary

    #81255
    kvolland
    Participant

    Mary –
    I am glad that depression is not an issue. Anxiety has been my problem and a low dose of anti- depressant helped that too. I have seen Ritalin used for energy for cancer patients. It seems to work pretty well with not a lot of side effects and its pretty short acting so if you have some when you stop it they will go away. On a side note they diagnosed my ADHD as a kid and I took Ritalin for a long time for that….made me spacy mostly.
    You may talk to the once about a reduced dose of chemo and maybe the side effects might not be too bad. I know they are reducing Mark’s since his side effects have been so bad.

    KrisV

    #81254
    lainy
    Participant

    Mary, I really know how you feel about the fatigue even though my colitis is far from cancer. I have been on Remicade infusions and I am just spent. I feel like I could sleep the day away yet, I really can’t seem to sleep during the day. I also have never heard of Ritalin for fatigue. You might want to ask about Vitamin B shots as Teddy was on those once a month and it really helped his energy. As for depression, I have never been depressed in my life but it sure started last December and the Gastro guy put me on a low dose of Lexapro 10mg daily. What a difference! I have no side effects except I don’t cry anymore. Wishing you the very, very best!

    #81253
    willow
    Participant

    Mary,
    I agree that this is a tough decision that only you can make. Had not heard of Ritalin being used for fatigue but that is intriguing. Glad they got the bile duct blockage taken care of. I hope a couple more days of rest brings you some perspective. Best to you!
    Willow

    #81252
    mcwgoat
    Participant

    Hi KrisV,

    Thanks for your reply. I’m not depressed at all. Just scared and worried about the results if I start chemo again. That fatigue is really scary. I understand what you mean about fighting the fatigue and loss of appetite with the anti-depressant. I’ll see about that as a boost.

    I want to continue the chemo if it’s working but wish there was a better way to deal with the fatigue. My doctor has mentioned Ritalin to combat the fatigue so I’m willing to try that if I do get this chemo.

    Maybe I’ll be feeling stronger on Friday.

    Mary

    #81251
    kvolland
    Participant

    Mary –
    There is no completely right answer to this. It really is your personal decision but that being said you need to maybe ask yourself what is more important – quality of life or quantity of life. That is probably more important than anything right now.
    If the chemo is making you so miserable that you cannot enjoy life then it may be time to evaluate continuing. Or maybe seeing if there is another approach that might give you better quality of life with less symptoms and not so much fatigue.
    The other things I might consider is if you are taking an anti-depressant. If not it might be something to consider. Being depressed when dealing with something like this is very common (my husband is but won’t let anyone do anything for it). There are several antidepressants out there that work great and help boost energy levels some. Some even help boos the appetite too. It may be something to think about.

    Hugs,
    KrisV

Viewing 15 posts - 16 through 30 (of 31 total)
  • You must be logged in to reply to this topic.